Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 3, NWS New York, NY

March 5, 20084 counties in Connecticut; Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Mar 5, 2008, 5:12 AM EST for 4 counties in Connecticut; Suffolk County, New York. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 5, 2008, 5:12 AM EST (10:12 UTC)
Expired
Mar 5, 2008, 6:00 AM EST
In force
48 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 41 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 5:16 AM ESTTSTM WND GST 0Middle Island, NYWIND GUST 56.8 MPH
Mar 5, 5:16 AM ESTTSTM WND GST 56.8Middle Island, NYWIND GUST 56.8 MPH
Mar 5, 5:16 AM ESTTSTM WND GST 57Middle Island, NYWIND GUST 57 MPH
Mar 5, 5:30 AM ESTTSTM WND DMGWading River, NYWADING RIVER MANOR DOWNED TREE AND WIRES ON ROADWAYS.
Mar 5, 5:45 AM ESTTSTM WND DMGChester, CTSEVERAL TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 5, 3:01 AM ESTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 10.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 051012
SVROKX
CTC001-007-009-011-NYC103-051100-
/O.NEW.KOKX.SV.W.0003.080305T1012Z-080305T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
512 AM EST WED MAR 5 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
  NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
  SOUTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  SOUTHERN MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
  EASTERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 600 AM EST...

* AT 509 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SHELTON TO YAPHANK...OR ALONG A LINE EXTENDING FROM SHELTON TO
  MEDFORD...AND MOVING EAST AT 70 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW HAVEN...HAMDEN...WESTHAMPTON AND CALVERTON BY 520 AM...
  NORTH HAVEN...NORTH BRANDFORD...BRANFORD AND RIVERHEAD BY 525 AM...
  NORTH MADISON AND GUILFORD BY 530 AM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM WEDNESDAY
MORNING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4090 7229 4070 7297 4073 7293 4076 7299
      4097 7308 4099 7303 4113 7311 4114 7315
      4136 7324 4158 7203 4134 7190 4130 7200
      4129 7191 4126 7197 4120 7197 4109 7192
      4107 7184
TIME...MOT...LOC 1012Z 248DEG 61KT 4133 7310 4082 7288

$$

NV
1 follow-up statement
000 
WWUS51 KOKX 051059
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
557 AM EST WED MAR 5 2008

CTC001-007-009-011-NYC103-051107-
/O.EXP.KOKX.SV.W.0003.000000T0000Z-080305T1100Z/
FAIRFIELD CT-MIDDLESEX CT-NEW HAVEN CT-NEW LONDON CT-SUFFOLK NY-
557 AM EST WED MAR 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SUFFOLK...NEW
LONDON...SOUTHERN NEW HAVEN...SOUTHERN MIDDLESEX AND EAST CENTRAL
FAIRFIELD COUNTIES EXPIRES AT 600 AM EST...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AS THE 
SQUALL LINE WILL BE MOVING EAST OF THE REGION. WIND GUSTS UP TO 50 
MPH ARE STILL EXPECTED THROUGH 7 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM WEDNESDAY
MORNING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4090 7229 4070 7297 4073 7293 4076 7299
      4097 7308 4099 7303 4113 7311 4114 7315
      4136 7324 4158 7203 4134 7190 4130 7200
      4129 7191 4126 7197 4120 7197 4109 7192
      4107 7184
TIME...MOT...LOC 1057Z 248DEG 61KT 4161 7216 4110 7194

$$

NV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 4:00 AM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 5, 4:00 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
400 AM EST WED MAR 5 2008

.SYNOPSIS...
STRONG LOW PRESSURE WILL MOVE FROM CENTRAL PENNSYLVANIA THIS
MORNING INTO CENTRAL NEW ENGLAND BY THIS AFTERNOON. WEAK HIGH
PRESSURE MOVES ACROSS THE REGION THIS EVENING AND
THURSDAY...THEN ANOTHER COLD FRONT WILL MOVE ACROSS THE REGION
THURSDAY NIGHT. ANOTHER STORM SYSTEM MAY AFFECT THE REGION FRIDAY
AND SATURDAY. HIGH PRESSURE RETURNS ON SUNDAY...THEN ANOTHER COLD
FRONT MAY IMPACT THE REGION ON MONDAY.

&&

.NEAR TERM /THROUGH THIS AFTERNOON/...
STRONG LOW PRESSURE OVER CENTRAL PENNSYLVANIA CONTINUES TO TRACK
NORTHEAST THIS MORNING. STRONG SOUTHERLY SUSTAINED WINDS OF 30 TO
35 MPH ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS MORNING
AHEAD OF ITS TRAILING COLD FRONT. WIND GUST IN EXCESS OF 45 MPH IS
ALSO POSSIBLE...ESPECIALLY IN ANY TSTM ACTIVITY THAT DEVELOPS
THIS MORNING. A WIND ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON
AND A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 6 AM FOR
PARTS OF THE AREA.

PRECIPITATION...THE HEAVIEST RAIN AXIS SEEMS TO BE FOCUSED ACROSS
THE LOWER HUDSON VALLEY...NORTHEAST NJ AND NYC...LOCATIONS CLOSEST
TO THE TRACK OF THE LOW. RAINFALL TOTALS EXPECTED TO BE BETWEEN
1.5 TO NEAR 2.0...WITH THE HEAVIEST RAINFALL EXPECTED DURING THE
EARLY MORNING HOURS. RAIN WILL MOVE FROM WEST TO EAST BY EARLY
AFTERNOON...WITH CLEARING THEREAFTER.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
AS THE LOW CONTINUES TO TRACK NORTHEAST...SKIES WILL BEGIN TO
CLEAR AS HIGH PRESSURE SETTLES IN. LOWS TONIGHT AND THU NIGHT
WILL BE IN THE 30S IN/AROUND NYC AND IN THE UPPER 20S TO LOWER
30S ELSEWHERE. HIGHS THU WILL BE AROUND 50 TO THE LOWER 50S.

CLOUDS WILL BE ON THE INCREASE THU NIGHT AS AN UPPER LEVEL
DISTURBANCE APPROACHES FROM THE WEST...BRINGING MORE RAIN  FRIDAY
INTO FRIDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A COLD FRONT IN ASSOCIATION WITH LOW PRESSURE MOVING THROUGH
SOUTHERN CANADA WILL WEAKEN AS IT APPROACHES THE AREA ON FRIDAY.
SOME MOISTURE POOLING AROUND THIS BOUNDARY WILL RESULT IN A SLIGHT
CHANCE OF PRECIPITATION IN THE MORNING. THERMAL PROFILES ALOFT
SUGGEST PRECIP IN LIQUID FORM...HOWEVER SOME INLAND SPOTS ARE
FORECAST TO BE AT OR BELOW FREEZING DURING THE FIRST HALF OF THE
MORNING...SO HAVE KEPT IN FREEZING LIGHT RAIN IN THE GRIDS
HERE...THEN PLAIN RAIN THEREAFTER. H5 TROF AXIS MOVES FROM THE
PLAINS TO THE MISSISSIPPI VALLEY DURING THE DAY ON FRIDAY...WITH A
STRENGTHENING SURFACE LOW IN THE SOUTHEAST. CHC POPS FRIDAY
AFTERNOON WITH INCREASING MOISTURE FEEDING INTO THE FRONTAL BOUNDARY
IN OUR VICINITY.

MODELS ARE GRADUALLY COMING INTO AGREEMENT WITH THE LOW IN THE
SOUTHEAST MOVING INTO THE NORTHEAST...PASSING OVER...OR MOVING INTO
THE VICINITY OF THE TRI STATE AREA SATURDAY MORNING. EVEN THE
COLDEST SOLUTIONS SUGGEST PRIMARILY A RAIN EVENT...WITH PERHAPS SOME
PRECIP TYPE ISSUES INLAND DURING FRIDAY NIGHT...AND THE POSSIBILITY
OF A RAIN/SNOW MIX AS THE PRECIPITATION TAPERS OFF ON SATURDAY.
BREEZY TO WINDY CONDITIONS WITH THE APPROACH AND PASSAGE OF THE
STORM...WITH DRYING ON SATURDAY NIGHT.

ON SUNDAY...A BROAD LONGWAVE TROUGH OVER EASTERN CANADA/NORTHEAST
STATES WILL RESULT IN SOMEWHAT OF A ZONAL FLOW ALOFT...AND WEAK
SURFACE HIGH PRESSURE KEEPING THE WEATHER DRY HERE. TEMPERATURES
WILL AVERAGE A LITTLE BELOW NORMAL. A SHORTWAVE WILL ROUND THE BASE
OF THE TROUGH...WITH AN ASSOCIATED WEAK CLIPPER AND COLD FRONT
POSING A SLIGHT CHANCE OF RAIN AND/OR SNOW SHOWERS DURING MONDAY.
HIGH PRESSURE AND DRY WEATHER FOR TUESDAY.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
MVFR CEILINGS AND VISIBILITIES WILL LOWER TO IFR AND LIFR AS RAIN
MOVES INTO THE TERMINALS AHEAD OF DEEPENING LOW PRESSURE OVER
NORTHERN VIRGINIA. AS THE LOW NEARS SOUTHEASTERLY WINDS INCREASE
AND BECOME GUSTY. HEAVY RAINFALL POSSIBLE AS THE LOW MOVES WEST OF
THE TERMINALS AND ITS ASSOCIATED COLD FRONT APPROACHES. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY FROM NYC AND WEST.
THE LOW MOVES NORTHEAST OF THE AREA LATE WEDNESDAY MORNING INTO
THE AFTERNOON WITH IMPROVING CEILINGS AND VISIBILITIES TO VFR.
WINDS BECOME GUSTY FROM THE WEST AND THEN GRADUALLY SUBSIDE LATE
IN THE DAY. HIGH PRESSURE BUILDS IN FROM THE WEST AFTER 00Z
THURSDAY WITH CLEARING SKIES AND WINDS DIMINISHING.

LLWS WILL ALSO BE AN ISSUE WITH LOW LEVEL WINDS OF 50 TO 65 KT.
WIND SHEAR ENDS WITH THE HEAVY RAIN AND AS THE COLD FRONT NEARS
THE TERMINALS TOWARD 17Z.

OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...VFR AS HIGH PRESSURE
BUILDS OVER THE AREA INTO THURSDAY. MVFR TO IFR CEILINGS AND
VISIBILITIES IN DEVELOPING RAIN FRIDAY AHEAD OF THE NEXT LOW. THE
LOW MOVE ALONG THE EASTERN SEABOARD THROUGH SATURDAY WITH MVFR TO
IFR CONDITIONS. SATURDAY NIGHT VFR CONDITIONS RETURN AND REMAIN
INTO SUNDAY.

&&

.MARINE...
WINDS HAVE RAMPED UP QUICKLY AHEAD OF LOW PRESSURE AND AN ATTENDANT
COLD FRONT...AND HAVE THEREFORE RAISED GALES FOR ALL WATERS THROUGH
1 PM. POST-FRONTAL SCA CONDITIONS ARE LIKELY TO CONTINUE INTO LATE
AFTERNOON OR EARLY EVENING ON ALL WATERS...AND ON THE OCEAN THROUGH
THE FIRST HALF OF THU NIGHT. SCA POSSIBLE AGAIN ON ALL WATERS FRI
NIGHT INTO THROUGH SAT NIGHT...AND THROUGH THE WEEKEND ON THE OCEAN
WITH THE NEXT SYSTEM.

&&

.HYDROLOGY...
SIGNIFICANT RAINFALL EXPECTED THIS MORNING WITH RAINFALL AMOUNTS
BETWEEN 1 AND 2 1/2 INCHES LIKELY. GIVEN SNOW PACK...WITH SWE OF
AN INCH OR MORE ACROSS INTERIOR NEW ENGLAND...THE LOWER HUDSON
VALLEY...NW SOUTHERN CONN AND INTERIOR NE NJ...THERE IS POTENTIAL
FOR RIVER AND STREAM FLOODING...IN ADDITION TO WIDESPREAD MINOR
URBAN FLOODING.
&&

.TIDES/COASTAL FLOODING...
DEPARTURES WERE RUNNING ABOUT 1/2 TO 1 FT ABOVE NORMAL ACROSS THE
WESTERN HALF OF THE CWA AT 3 AM. STRONG SOUTHERLY FLOW COULD FURTHER
INCREASE THESE DEPARTURES TO 1.5-2 FT ABOVE NORMAL THIS MORNING PER
COMPROMISE BETWEEN THE TOO-LOW GFS AND TOO-HIGH NGM STORM SURGE
GUIDANCE...HIGHEST IN THE SOUTH SHORE BACK BAYS OF WESTERN LONG
ISLAND. THESE VALUES ATOP HIGH ASTRONOMICAL TIDES IN ASSOCIATION
WITH THE UPCOMING NEW MOON SHOULD YIELD WATER LEVELS JUST BELOW
MINOR COASTAL FLOODING THRESHOLDS...SO STILL NO COASTAL FLOOD
ADVISORY BUT WILL CONTINUE TO CLOSELY MONITOR THROUGH THE MORNING
HIGH TIDE CYCLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR CTZ011-012.
     FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR CTZ005>007.
NY...WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR NYZ077>081.
     FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR NYZ067>076.
NJ...FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR NJZ002>006-011.
MARINE...GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ330-335-338-
     340-345-350-353-355.

&&
Hazardous weather outlook, Mar 5, 3:21 AM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
321 AM EST WED MAR 5 2008

NYZ077>081-060830-
NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
321 AM EST WED MAR 5 2008

...SEVERE THUNDERSTORM WATCH 102 IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ005-NJZ002>006-011-NYZ069>076-060830-
NORTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-
321 AM EST WED MAR 5 2008

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 102 IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ009-060830-
SOUTHERN FAIRFIELD-
321 AM EST WED MAR 5 2008

...SEVERE THUNDERSTORM WATCH 102 IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ008-010-060830-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
321 AM EST WED MAR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ006-007-NYZ067-068-060830-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-ORANGE-PUTNAM-
321 AM EST WED MAR 5 2008

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ011-012-060830-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
321 AM EST WED MAR 5 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ335-338-340-345-350-353-355-060830-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
321 AM EST WED MAR 5 2008

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 102 IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ330-060830-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
321 AM EST WED MAR 5 2008

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOODMAN

In the hours before

Special weather statement, Mar 5, 3:24 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
324 AM EST WED MAR 5 2008

NJZ002>006-011-NYZ072>077-051030-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW
YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION-WESTERN PASSAIC-
324 AM EST WED MAR 5 2008

...A SQUALL LINE WILL IMPACT
BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW
YORK...PASSAIC...QUEENS...RICHMOND...SOUTHWESTERN NASSAU AND UNION
COUNTIES...

AT 322 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY RAIN SHOWERS AND EMBEDDED STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES SOUTHEAST OF BANGOR TO 8 MILES EAST OF
VENTNOR CITY...MOVING NORTHEAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR PLAINFIELD BY 415 AM.
  NEAR SUMMIT BY 425 AM.
  NEAR UNION BY 430 AM.
  NEAR WEST MILFORD BY 440 AM.
  NEAR WAYNE BY 445 AM.

HEAVY RAINS AND DAMAGING WIND GUSTS UP TO 50 MPH CAN BE EXPECTED
WITH THIS LINE.

NV
Special weather statement, Mar 5, 4:06 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
406 AM EST WED MAR 5 2008

CTZ009-010-NJZ003-006-NYZ071>073-075>081-051000-
BERGEN-BRONX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK
(MANHATTAN)-NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-QUEENS-SOUTHEAST
SUFFOLK-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN
WESTCHESTER-SOUTHWEST SUFFOLK-
406 AM EST WED MAR 5 2008

...A SQUALL LINE WILL IMPACT BRONX...KINGS...NASSAU...NEW
YORK...HUDSON...QUEENS...SOUTHEASTERN BERGEN...SOUTHERN
FAIRFIELD...SOUTHERN NEW HAVEN...SOUTHERN WESTCHESTER AND
SOUTHWESTERN SUFFOLK COUNTIES...

AT 401 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY RAIN SHOWERS AND EMBEDDED STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM PATERSON TO 10 MILES SOUTH OF ROCKAWAY BEACH
TO 27 MILES SOUTHEAST OF POINT PLEASANT...AND MOVING NORTHEAST AT 60
MPH.

THESE STORMS WILL BE...
  NEAR YONKERS BY 415 AM.
  NEAR WHITE PLAINS BY 420 AM.
  NEAR STAMFORD BY 425 AM.
  NEAR GILGO STATE PARK BY 430 AM.
  NEAR NORWALK BY 435 AM.
  NEAR WESTPORT BY 440 AM.

HEAVY RAIN AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS LINE.

NV
Special weather statement, Mar 5, 5:00 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
500 AM EST WED MAR 5 2008

CTZ005>012-NYZ078>081-051100-
NORTHEAST SUFFOLK-NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW
HAVEN-NORTHERN NEW LONDON-NORTHWEST SUFFOLK-SOUTHEAST
SUFFOLK-SOUTHERN FAIRFIELD-SOUTHERN MIDDLESEX-SOUTHERN NEW
HAVEN-SOUTHERN NEW LONDON-SOUTHWEST SUFFOLK-
500 AM EST WED MAR 5 2008

...A SQUALL LINE WILL IMPACT FAIRFIELD...MIDDLESEX...NEW HAVEN...NEW
LONDON AND SUFFOLK COUNTIES...

AT 455 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY RAIN SHOWERS AND EMBEDDED THUNDERSTORMS ALONG A
LINE EXTENDING FROM DANBURY TO STONY BROOK TO 26 MILES SOUTH OF
DAVIS PARK...AND MOVING EAST AT 65 MPH.

HEAVY RAIN AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS ACTIVITY.

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 2:32 AM ESTWind AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region8 hr
Mar 5, 4:27 AM ESTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region33 min
Mar 5, 4:16 AM ESTSevere Thunderstorm WarningOKXKings, Nassau, Queens29 min
Mar 5, 5:48 AM ESTCoastal Flood AdvisoryOKXSuffolk72 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.